Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Takes warfarin. Has arthritis in base of spine and is painful. Advised anti inflammatories. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My 87 year mother takes warfurin. She has arthritis in the base of the spine and is in extreme pain at he moment. She has been advised not to take anti inflammatories. Are there any alternatives to warfarin or anti inflammatories she coul d take.
Posted Tue, 30 Jul 2013 in Blood Disorders
Answered by Dr. Anil Grover 1 hour later
welcome to health care magic.
why is your mother on warfarin you did not revealed.
is it necessary for her health.

because any oral anticoagulant can have interaction with anti inflammatory drugs.

NSAID (COX-2 Inhibitor): May enhance the anticoagulant effect of Vitamin K Antagonists.
you can try acetaminophen for pain , but this
May enhance the anticoagulant effect of warfarin. Most likely with daily acetaminophen doses >1.3 g for >1 week.
so with monitoring PT with INR regularly , and under care of your doctor you can try it.
Or otherwise you can try skin patches of analgesic, or ointment after a spine specialist advise.
thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor